MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 - work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens -05.50/+1.0/088 (sphere/cylinder/axis) into the patient`s eye.The lens was removed due to large size and replaced with a shorter length lens.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
B5: the lens was removed due to excessive vaulting.The lens was replaced with a shorter length lens and the problem was resolved.The patient was happy.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b1: product problem b5: the reporter indicated the surgeon inserted and removed a 13.2mm vticm5_13.2 implantable collamer lens, -05.50/+1.0/088 (sphere/cylinder/axis) during the same surgery due to excessive vaulting.The lens was replaced with a shorter length lens and the problem was resolved.The patient is happy.H1: malfunction h6: health effect - impact code (f): 2199 h6: medical device problem code (a): 3189 claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18804155
Report Number2023826-2024-00843
Device Sequence Number17928014
Product Code QCB
UDI-Device Identifier00840311311095
UDI-Public00840311311095
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberVTICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/08/2024
05/14/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date04/07/2024
05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown